ArticleRomanian journal of ophthalmology
Minoxidil and bilateral central serous chorioretinopathy in an adolescent girl: relationship or causality?
Article in Romanian journal of ophthalmology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Short-Term Topical Minoxidil Use Associated with Acute Central Serous Chorioretinopathy: A Case Report.Case reports in ophthalmologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Objective: This report describes a case of bilateral central serous chorioretinopathy linked to cosmetic minoxidil use in an adolescent girl, highlighting clinical findings, progression, and implications for practice.Materials and methods: Case report. Results: A 14-year-old girl with no significant medical history reported several weeks of blurred vision in both eyes. She had been using 2% topical minoxidil on her eyebrows and eyelashes without a prescription for the past 6 months. The initial examination revealed that the best-corrected visual acuity (BCVA) was 20/80 in the right eye and 20/25 in the left eye, with no abnormalities noted in the anterior segment. Fundus evaluation and OCT confirmed bilateral serous retinal detachment. Given the patient's unsupervised minoxidil use, a causal link to central serous chorioretinopathy (CSC) was suspected. After discontinuing the drug, the subretinal fluid (SRF) resolved, and visual acuity fully recovered within three months, supporting the association between minoxidil and choroidal neovascularization (CNV), not CSC. Discussion: Topical minoxidil has been widely used due to its vasodilatory, anti-inflammatory, anti-androgenic, and trichogenic properties, primarily through its induction of the Wnt/β-catenin signaling pathway. Despite its benefits, adverse effects such as hypotension, pruritus, and hypertrichosis are common, and isolated reports have linked its use to CSC, with symptoms typically resolving after discontinuation of the drug in most case studies. Proposed mechanisms for this association include systemic absorption leading to increased choroidal vascular permeability and disruption of retinal homeostasis. To our knowledge, this is the first reported case in the literature of bilateral CSC linked to cosmetic minoxidil use in an adolescent girl, with complete resorption of SRF and recovery of visual acuity following discontinuation of the drug. Conclusion: CSC linked to topical minoxidil use is rare and requires early detection for prompt discontinuation and recovery. Further research is needed to confirm this link, understand the underlying mechanisms, and develop more effective treatments.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.